Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 33, NWS Binghamton, NY

July 7, 20134 counties in New York; Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 7, 2013, 6:17 PM EDT for 4 counties in New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 6:17 PM EDT (22:17 UTC)
Expired
Jul 7, 2013, 10:15 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Chenango County, NY, Otsego County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 58 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:35 PM EDTHEAVY RAIN 2.3Chenango Bridge, NYFELL IN 45 MINUTES... WATER RUNNING ACROSS ROADS... BRIEF POWER OUTAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WGUS51 KBGM 072217
FFWBGM
NYC007-017-077-107-PAC015-115-080215-
/O.NEW.KBGM.FF.W.0033.130707T2217Z-130708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHERN OTSEGO COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE
  WARNED AREA.  THUNDERSTORMS MOVING ACROSS THE SAME AREA HAVE  
  DROPPED 1 TO 2 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS IN AN 
  HOUR. ANOTHER 1 TO 3 INCHES OF RAIN IS POSSIBLE BY 8 PM.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OWEGO...  
  ONEONTA...BINGHAMTON...ENDICOTT...JOHNSON CITY...TOWANDA AND
  WYALUSING.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4253 7470 4250 7477 4251 7484 4247 7493
      4248 7496 4244 7499 4242 7509 4236 7519
      4238 7519 4236 7526 4232 7531 4232 7542
      4221 7542 4201 7561 4172 7611 4156 7626
      4158 7670 4206 7641 4281 7466 4262 7463

$$

TAC
2 follow-up statements
567 
WGUS71 KBGM 080018
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
818 PM EDT SUN JUL 7 2013

NYC107-PAC015-115-080025-
/O.CAN.KBGM.FF.W.0033.000000T0000Z-130708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA NY-BRADFORD PA-SUSQUEHANNA PA-
818 PM EDT SUN JUL 7 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SUSQUEHANNA...EASTERN BRADFORD AND SOUTHEASTERN TIOGA COUNTIES...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4253 7470 4248 7496 4244 7500 4245 7500
      4236 7526 4232 7531 4232 7542 4221 7542
      4200 7564 4200 7610 4218 7612 4220 7608
      4281 7466 4262 7463

$$

NYC007-017-077-080215-
/O.CON.KBGM.FF.W.0033.000000T0000Z-130708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-CHENANGO NY-OTSEGO NY-
818 PM EDT SUN JUL 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHERN OTSEGO...SOUTHERN CHENANGO AND BROOME COUNTIES...

AT 809 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING IN PORT CRANE. ISOLATED 
RAINFALL AMOUNTS ARE OVER 2 INCHES. ANOTHER 1 TO 2 INCHES IS 
POSSIBLE. THIS AMOUNT OF RAIN WILL CAUSE ISOLATED FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ONEONTA...  BINGHAMTON...ENDICOTT...AND JOHNSON CITY.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4253 7470 4248 7496 4244 7500 4245 7500
      4236 7526 4232 7531 4232 7542 4221 7542
      4200 7564 4200 7610 4218 7612 4220 7608
      4281 7466 4262 7463

$$

TAC
501 
WGUS71 KBGM 080154
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 PM EDT SUN JUL 7 2013

NYC007-017-077-080204-
/O.CAN.KBGM.FF.W.0033.000000T0000Z-130708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-CHENANGO NY-OTSEGO NY-
954 PM EDT SUN JUL 7 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN OTSEGO...
SOUTHERN CHENANGO AND BROOME COUNTIES...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4253 7470 4248 7496 4244 7500 4245 7500
      4236 7526 4232 7531 4232 7542 4221 7542
      4200 7564 4200 7610 4218 7612 4220 7608
      4281 7466 4262 7463

$$

CMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 5:56 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 7, 5:56 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
556 PM EDT SUN JUL 7 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST OVER THE REGION WITH
SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. ANY THUNDERSTORMS MAY
PRODUCE LOCALIZED HEAVY RAINFALL. THE UPPER LEVEL TROUGH WILL EXIT
THE NORTHEASTERN UNITED STATES MONDAY NIGHT BRINGING A BRIEF END
TO THE SHOWERS FOR TUESDAY...BUT MORE SHOWERS AND THUNDERSTORMS
WILL ARRIVE ON WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
545 PM EDT UPDATE...
UPDATED THE FORECAST TO INCLUDE SEVERE WEATHER WATCH. THE WATCH
INCLUDES NORTHERN PA AND SULLIVAN COUNTY IN CENTRAL NY. A LINE OF
SEVERE STORMS ARE MOVING NE AROUND 25-30 MPH AND ARE STARTING TO PUSH
INTO THE CWA THIS EVENING. THESE STORMS ARE MOVING INTO A VERY
UNSTABLE AIRMASS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EARLY
EVENING HOURS. STRONG WINDS AND FLASH FLOODING ARE THE MAIN THREATS
WITH THESE STORMS. AS THE SUN SETS THIS EVENING...THESE STORMS
SHOULD START TO LOSE INTENSITY... HOWEVER LOCALIZED FLASH FLOODING
WILL CONTINUE.

UPR LOW NEAR OH/IN BORDER WILL MOV EWD ACRS PA WHILE WEAKENING/OPENING
UP ON MON. S/WV'S TRACKING NEWD AHEAD OF THIS SYSTEM WITH ONE MOVG
INTO CNTRL NY/CNTRL PA LATE THIS AFTN/EVNG XPCTD TO PRODUCE SCT
SHRA/TSRA AS IT MOVS THRU. STORMS MAY BE FAIRY ROBUST OVER NE PA
LATE THIS AFTN WHERE BEST INSTAB IS LOCATED. MDLS SUGGESTING OTHER
WEAK IMPULSES TRACKING NEWD LATE TNGT SO BELIEVE POTNL IS THERE
FOR ISOLD ACTIVITY TNGT MOST OF CWA.

FOR TMRW LTL IN THE WAY OF A SFC REFLECTION ASSCD WITH THE UPR LOW
     AND NO CLEAR SFC BNDRY TO FOCUS CONVECTION. WILL CONTINUE WITH
HI CHC/LOW LIKELY POPS ON MONDAY. LATER SHIFTS WILL NEED TO RE-
ASSESS LATEST GDNC WITH FOCUS ON POTNL +RA IN AREAS THAT HAVE SEEN
SIG AMTS OVER THE PAST FEW DAYS...BUT CONFIDENCE AT THIS POINT TOO
LOW TO CONSIDER A FLOOD WATCH. TEMPS PRBLY A BIT COOLER TMRW DUE
TO MORE IN THE WAY OF XPCTD CLD CVR.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UPR FLOW BCMS ZONAL OR WNWLY AS THE PA WAVE SHIFTS EWD...WITH
EMBEDDED S/WV'S IN THIS FLOW. DIFFICULT TO PUT TOO MUCH WGT ON ANY
ONE MDL SOLUTION...BUT CONCENSUS SUGGESTS AN MCS DROPPING INTO WRN
PA/PSBLY FAR SW NY LATE MON NGT. ACRS NRN AND CNTRL SXNS...WEAK
RIDGING AND DRYING ADVERTISED BY THE MDLS FOR TUE WHICH SUGGESTS
A DRY DAY...WITH PSBLY ISOLD ACTIVITY NEAR THE PA BORDER. BETTER
CHCS ARRIVE LATE TUE NGT AND WED WITH APRCH OF FAIRLY SIG UPR
TROF.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE MODELS ARE IN EXCELLENT AGREEMENT THROUGH THE
EXTENDED PERIOD. WED NIGHT THROUGH THURSDAY, UPPER LEVEL TROF WILL
DROP THROUGH THE GREAT LAKES AS SFC COLD FRONT PASSES THROUGH THE
AREA LATE WED NIGHT THROUGH THURSDAY MORNING. WILL CONTINUE WITH
LIKELY POPS INTO THURSDAY MORNING THEN DROP BACK TO DRY WEST AND
JUST CHC EAST BY THURSDAY AFTERNOON.

THURSDAY NIGHT THROUGH SUNDAY...UPPER LEVEL TROF CUTS OFF OVER
THE REGION THEN RETROGRADES LATE IN THE PERIOD AS WESTERN ATLANTIC
RIDGE BUILDS. AT THE SFC, HIGH PRES WILL BUILD OVER THE AREA
AND DOMINATE OUR WEATHER THROUGH FRIDAY NIGHT WITH PRIMARILY DRY
CONDITIONS. SATURDAY THROUGH SUNDAY, AN INCREASINGLY MOIST
SOUTHEAST FLOW WILL DEVELOP LEADING TO HUMID CONDITIONS AND CHC
POPS FOR CONVECTION. HIGHEST POPS WILL BE OVER THE EASTERN CWA
IN AN AREA OF BETTER MOISTURE AND OROGRAPHIC LIFT.

TEMPS THROUGH THE PERIOD WILL BE NEAR SEASONAL NORMS.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
A VERY COMPLEX FORECAST NEXT 24 HRS. UPPER LEVEL LOW IN THE OHIO
VALLEY WILL TRACK NORTHEAST INTO CENTRAL PA BY MONDAY. FOR THIS
AFTERNOON, SCATTERED CONVECTION IS EXPECTED ALONG THE LAKE PLAIN
THEREFORE INCLUDED 4 HOUR TEMPS GROUP FOR MVFR RAIN SHOWERS AT
KRME/KSYR. THUNDERSTORMS ARE ALSO A POSSIBILITY BUT NOT INCLUDED
AT THIS TIME. FOR THE REMAINDER OF TAFS, WAVE IN SOUTHWEST PA MAY
INITIATE CONVECTION LATE THIS AFTERNOON THROUGH EARLY EVENING.
INCLUDED TEMPO GROUP FOR MVFR SHOWERS BUT AGAIN THUNDERSTORMS ARE
A POSSIBILITY. FOR A WHILE THIS EVENING CONDITIONS WILL BE
PRIMARILY VFR BUT MVFR STRATUS IS EXPECTED LATE TONIGHT AT ALL
SITES AS DEEPER MOISTURE SETTLES BACK OVER THE AREA WITH UPPER
LEVEL FEATURE. FOR MONDAY, JUST WENT WITH CATEGORICAL SHOWERS WITH
MVFR CIGS AFTER 15Z.

SOUTHWEST WINS AT 5-10 KNOTS BECOMING LIGHT OVERNIGHT THEN
SOUTHWEST AGAIN ON MONDAY.

.OUTLOOK...
MONDAY NIGHT...MVFR RESTRICTIONS PSBL IN EARLY MRNG STRATUS/FOG.
TUESDAY THROUGH TUESDAY NIGHT...PRIMARILY VFR.
WEDNESDAY THROUGH THURSDAY...RESTRICTIONS IN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS.
THURSDAY NIGHT THROUGH FRIDAY...PRIMARILY VFR ALTHOUGH VALLEY FOG
IS POSSIBLE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...
NEAR TERM...KAH
SHORT TERM...
LONG TERM...RRM
AVIATION...RRM
Hazardous weather outlook, Jul 7, 5:42 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
542 PM EDT SUN JUL 7 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-082145-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-
542 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE, RESULTING IN MINOR
FLOODING OF URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON MONDAY WITH
LOCALIZED HEAVY RAIN AND POOR DRAINAGE FLOODING POSSIBLE ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ062-PAZ038>040-043-044-047-048-072-082145-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
542 PM EDT SUN JUL 7 2013

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS
EVENING WITH LOCALLY HEAVY RAINFALL POSSIBLE, RESULTING IN MINOR
FLOODING OF URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON MONDAY WITH
LOCALIZED HEAVY RAIN AND POOR DRAINAGE FLOODING POSSIBLE ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 7, 2:46 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT SUN JUL 7 2013

NYZ062-071915-
SULLIVAN NY-
246 PM EDT SUN JUL 7 2013

...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY...

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR HAVEN...AND MOVING
  NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WURTSBORO AND HIGHVIEW AT 300 PM EDT...
  MT VERNON AT 305 PM EDT...
  PHILLIPSPORT AT 310 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4156 7443 4150 7448 4149 7457 4149 7470
      4150 7471 4170 7449 4164 7439 4159 7436

RRM
Local storm report, Jul 7, 3:00 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             HAVEN                   41.53N  74.53W
07/07/2013  E0.88 INCH       SULLIVAN           NY   POST OFFICE

            PENNY TO NICKEL SIZE HAIL REPORTED

&&

MJN
Local storm report, Jul 7, 3:02 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 PM EDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             HAVEN                   41.53N  74.53W
07/07/2013  E0.88 INCH       SULLIVAN           NY   POST OFFICE

            PENNY TO NICKEL SIZE HAIL REPORTED

&&

CORRECTED EVENT TIME

MJN
Special weather statement, Jul 7, 4:31 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
431 PM EDT SUN JUL 7 2013

NYZ056-057-PAZ039-040-072115-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA-
431 PM EDT SUN JUL 7 2013

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSQUEHANNA...
NORTHWESTERN WAYNE...SOUTHEASTERN BROOME AND SOUTHWESTERN DELAWARE
COUNTIES...

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  STARRUCA...AND MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SHEHAWKEN AT 440 PM EDT...
  SCOTT CENTER AND SHERMAN AT 445 PM EDT...
  HIAWATHA AND STARLIGHT AT 450 PM EDT...
  WINTERDALE AND DEPOSIT AT 455 PM EDT...
  HALE EDDY AT 500 PM EDT...
  HANCOCK AND STILESVILLE AT 505 PM EDT...
  FISHS EDDY AND CANNONSVILLE AT 515 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4187 7549 4198 7559 4201 7556 4210 7537
      4214 7522 4197 7508 4189 7528

DJN
Local storm report, Jul 7, 5:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 PM EDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       PORT DICKINSON          42.14N  75.89W
07/07/2013  M2.20 INCH       BROOME             NY   DEPT OF HIGHWAYS

            RAIN FELL IN LESS THAN ONE HOUR.

&&

MJN
Special weather statement, Jul 7, 6:09 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
609 PM EDT SUN JUL 7 2013

PAZ039-040-043-044-047-072-072300-
LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
609 PM EDT SUN JUL 7 2013

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WYOMING...
LACKAWANNA...NORTHEASTERN LUZERNE...SOUTHWESTERN WAYNE AND
SUSQUEHANNA COUNTIES...

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SPRINGVILLE TO FALLS TO STODDARTSVILLE...AND MOVING NORTHEAST AT 40
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SOUTH MONTROSE AND TAYLOR AT 615 PM EDT...
  MONTROSE AND WEST SCRANTON AT 620 PM EDT...
  LACKAWANNA STATE PARK AND YOSTVILLE AT 625 PM EDT...
  ARCHBALD POTHOLE STATE PARK AND GOULDSBORO AT 630 PM EDT...
  QUICKTOWN AND MOUNT COBB AT 635 PM EDT...
  HICKORY GROVE AND TRESSLARVILLE AT 640 PM EDT...
  WAYMART AND LAKE ARIEL AT 645 PM EDT...
  PROMPTON AND PLEASANT MOUNT AT 650 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4178 7610 4200 7561 4171 7535 4141 7525
      4137 7526 4137 7535 4131 7531 4125 7538
      4123 7541 4122 7554 4112 7563 4113 7568
      4109 7576 4105 7576 4103 7573 4100 7575

DJN
DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:46 PM EDTSpecial Weather StatementBGMSullivan29 min
Jul 7, 4:31 PM EDTSpecial Weather StatementBGMDelaware44 min
Jul 7, 4:48 PM EDTAreal Flood AdvisoryBGMBroome3 hr
Jul 7, 6:44 PM EDTSpecial Weather StatementBGMOtsego61 min
Jul 7, 7:04 PM EDTAreal Flood AdvisoryBGMChenango, Madison, Oneida, Otsego4 hr
Jul 7, 7:07 PM EDTSpecial Weather StatementBGMBroome38 min
Jul 7, 7:31 PM EDTFlash Flood WarningBGMChenango6 hr
Jul 7, 1:04 PM EDTSpecial Weather StatementBGMSusquehanna41 min
Jul 7, 1:12 PM EDTSpecial Weather StatementBGMLackawanna63 min
Jul 7, 5:15 PM EDTSevere Thunderstorm WarningBGMBradford, Luzerne, Susquehanna, Wyoming60 min
Jul 7, 6:09 PM EDTSpecial Weather StatementBGMLackawanna, Susquehanna51 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.